Alert archive / Nevada / Wind Advisories in 2018

Wind Advisory 4, NWS Elko, NV

February 16, 2018Elko County, Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Feb 16, 2018, 2:58 PM PST for Elko County, Nye County, White Pine County, Nevada. It took effect at Feb 18, 2018, 7:00 AM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2018, 2:58 PM PST (22:58 UTC)
In effect from
Feb 18, 2018, 7:00 AM PST
Expired
Feb 19, 2018, 7:00 PM PST
In force
36 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2018-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2018-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WWUS75 KLKN 162258
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
258 PM PST Fri Feb 16 2018

NVZ033-035-040-041-171700-
/O.NEW.KLKN.WI.Y.0004.180218T1500Z-180219T0600Z/
Southeastern Elko County-White Pine County-
Northwestern Nye County-Northeastern Nye County-
258 PM PST Fri Feb 16 2018

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 7 AM to 10 PM PST Sunday. 

* WINDS...West to northwest 25 to 35 mph with gusts to near 60 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Gusty winds beginning mid-morning, increasing late
  morning and early afternoon, and subsiding after sunset. 
  Strongest winds in the afternoon. 

* IMPACTS...Blowing dust will decrease visibility at times across
  northwest Nye county. High profile vehicles will have difficulty
  maintaining lanes or straight driving, especially along north- 
  south routes. Unsecured property could blow around.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
11 follow-up statements
842 
WWUS75 KLKN 171032
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
232 AM PST Sat Feb 17 2018

NVZ033-035-040-041-180445-
/O.CON.KLKN.WI.Y.0004.180218T1500Z-180219T0600Z/
Southeastern Elko County-White Pine County-
Northwestern Nye County-Northeastern Nye County-
232 AM PST Sat Feb 17 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST
SUNDAY...

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will increase during the morning hours with the
  strongest winds in the afternoon through early evening, then
  slowly subsiding.

* IMPACTS...Blowing dust will decrease visibility at times across
  northwest Nye county. High profile vehicles will have difficulty
  maintaining lanes or straight driving, especially along north-south
  routes. Unsecured property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
789 
WWUS75 KLKN 172233
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
233 PM PST Sat Feb 17 2018

NVZ033-035-040-041-181645-
/O.CON.KLKN.WI.Y.0004.180218T1500Z-180219T0600Z/
Southeastern Elko County-White Pine County-
Northwestern Nye County-Northeastern Nye County-
233 PM PST Sat Feb 17 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST
SUNDAY...

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will increase Sunday morning with the strongest
  winds in the afternoon through early evening. Winds will
  gradually subside Sunday night.

* IMPACTS...Blowing dust will decrease visibility at times across
  mainly in northern Nye county. High profile vehicles will have 
  difficulty maintaining lanes or straight driving, especially 
  along north- south routes. Unsecured property could blow around.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
933 
WWUS75 KLKN 181013
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
213 AM PST Sun Feb 18 2018

NVZ033-035-040-041-190415-
/O.CON.KLKN.WI.Y.0004.180218T1500Z-180219T0600Z/
Southeastern Elko County-White Pine County-
Northwestern Nye County-Northeastern Nye County-
213 AM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM PST THIS EVENING...

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will increase this morning with the strongest 
  winds in the afternoon through early evening. Winds will 
  gradually subside Sunday night.

* IMPACTS...Blowing dust will decrease visibility at times across
  mainly northern Nye county. High profile vehicles will have
  difficulty maintaining lanes or straight driving, especially
  along north-south routes. Unsecured property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
279 
WWUS75 KLKN 182227
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
227 PM PST Sun Feb 18 2018

NVZ040-191200-
/O.EXT.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/
Northwestern Nye County-
227 PM PST Sun Feb 18 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY...

* WINDS...West to northwest 25 to 35 mph with gusts to near 60 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest winds this afternoon remaining
  above advisory levels through tonight. Winds will gradually 
  subside early Monday morning.

* IMPACTS...Blowing dust will decrease visibility at times
  primarily across central and eastern Nevada south of I-80. High
  profile vehicles will have difficulty maintaining lanes or 
  straight driving, especially along north-south routes. Unsecured
  property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ033-035-041-190600-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/
Southeastern Elko County-White Pine County-
Northeastern Nye County-
227 PM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest this afternoon through early
  evening. Winds will gradually subside tonight.

* IMPACTS...Blowing dust will decrease visibility at times
  primarily across central and eastern Nevada south of I-80. High
  profile vehicles will have difficulty maintaining lanes or 
  straight driving, especially along north-south routes. Unsecured
  property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
417 
WWUS75 KLKN 190015
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
415 PM PST Sun Feb 18 2018

NVZ035-190600-
/O.NEW.KLKN.DU.Y.0001.180219T0015Z-180219T0300Z/
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/
White Pine County-
415 PM PST Sun Feb 18 2018

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

The National Weather Service in Elko has issued a Blowing Dust
Advisory...which is in effect until 7 PM PST this evening. 

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest this afternoon through early 
  evening. Winds will gradually subside tonight.

* IMPACTS...Blowing dust will decrease visibility to less than one
  mile at times primarily across western White Pine County. High 
  profile vehicles will have difficulty maintaining lanes or 
  straight driving, especially along north- south routes. 
  Unsecured property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

A blowing dust advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

NVZ037-039-190300-
/O.NEW.KLKN.DU.Y.0001.180219T0015Z-180219T0300Z/
Southern Lander County and Southern Eureka County-
South Central Elko County-
415 PM PST Sun Feb 18 2018

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

The National Weather Service in Elko has issued a Blowing Dust
Advisory...which is in effect until 7 PM PST this evening. 

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest this afternoon through early 
  evening. Winds will gradually subside tonight.

* IMPACTS...Blowing dust will decrease visibility to less than one
  mile at times along U.S highway 50 in southern Lander and 
  Eureka Counties. Blowing dust will only occur across southern 
  south- central Elko County near Ruby Lake. High profile vehicles
  will have difficulty maintaining lanes or straight driving, 
  especially along north- south routes. Unsecured property could 
  blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A blowing dust advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

NVZ040-191200-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/
Northwestern Nye County-
415 PM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WINDS...West to northwest 25 to 35 mph with gusts to near 60 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest winds this afternoon 
  remaining above advisory levels through tonight. Winds will 
  gradually subside early Monday morning.

* IMPACTS...Blowing dust will decrease visibility at times 
  primarily across central and eastern Nevada south of I-80. 
  High profile vehicles will have difficulty maintaining lanes 
  or straight driving, especially along north-south routes. 
  Unsecured property could blow around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ033-041-190600-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/
Southeastern Elko County-Northeastern Nye County-
415 PM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest this afternoon through early 
  evening. Winds will gradually subside tonight.

* IMPACTS...Blowing dust will decrease visibility at times 
  primarily across central and eastern Nevada south of I-80. 
  High profile vehicles will have difficulty maintaining lanes 
  or straight driving, especially along north-south routes. 
  Unsecured property could blow around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
651 
WWUS75 KLKN 190311
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
711 PM PST Sun Feb 18 2018

NVZ035-190600-
/O.EXP.KLKN.DU.Y.0001.000000T0000Z-180219T0300Z/
/O.NEW.KLKN.DU.Y.0002.180219T0311Z-180219T0400Z/
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/
White Pine County-
711 PM PST Sun Feb 18 2018

...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

The National Weather Service in Elko has issued a Blowing Dust
Advisory...which is in effect until 8 PM PST this evening. 

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest through mid-evening. Winds 
  will gradually subside tonight.

* IMPACTS...Blowing dust will decrease visibility to less than one
  mile at times primarily across western White Pine County. High
  profile vehicles will have difficulty maintaining lanes or
  straight driving, especially along north- south routes.
  Unsecured property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A blowing dust advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ037-039-190415-
/O.EXP.KLKN.DU.Y.0001.000000T0000Z-180219T0300Z/
Southern Lander County and Southern Eureka County-
South Central Elko County-
711 PM PST Sun Feb 18 2018

...BLOWING DUST ADVISORY HAS EXPIRED...

$$

NVZ040-191200-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/
Northwestern Nye County-
711 PM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WINDS...West to northwest 25 to 35 mph with gusts to near 60 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest winds this afternoon 
  remaining above advisory levels through tonight. Winds will 
  gradually subside early Monday morning.

* IMPACTS...High profile vehicles will have difficulty 
  maintaining lanes or straight driving, especially along north-
  south routes. Unsecured property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ033-041-190600-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/
Southeastern Elko County-Northeastern Nye County-
711 PM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest through mid-evening. Winds 
  will gradually subside tonight.

* IMPACTS...Blowing dust will decrease visibility at times 
  primarily across central and eastern Nevada south of I-80. 
  High profile vehicles will have difficulty maintaining lanes 
  or straight driving, especially along north-south routes. 
  Unsecured property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

LW
712 
WWUS75 KLKN 190403
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
803 PM PST Sun Feb 18 2018

NVZ035-190600-
/O.EXP.KLKN.DU.Y.0002.000000T0000Z-180219T0400Z/
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/
White Pine County-
803 PM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...BLOWING DUST ADVISORY HAS EXPIRED...

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest through mid-evening. Winds 
  will gradually subside tonight.

* IMPACTS...High profile vehicles will have difficulty 
  maintaining lanes or straight driving, especially along north- 
  south routes. Unsecured property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ040-191200-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/
Northwestern Nye County-
803 PM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WINDS...West to northwest 25 to 35 mph with gusts to near 60 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will remain above advisory levels through 
  tonight. Winds will gradually subside early Monday morning.

* IMPACTS...High profile vehicles will have difficulty maintaining
  lanes or straight driving, especially along north-south routes.
  Unsecured property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ033-041-190600-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/
Southeastern Elko County-Northeastern Nye County-
803 PM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest through mid-evening. Winds 
  will gradually subside tonight.

* IMPACTS...Blowing dust will decrease visibility at times 
  primarily across central and eastern Nevada south of I-80. 
  High profile vehicles will have difficulty maintaining lanes 
  or straight driving, especially along north-south routes. 
  Unsecured property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
754 
WWUS75 KLKN 190527
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
927 PM PST Sun Feb 18 2018

NVZ033-035-190630-
/O.CAN.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/
Southeastern Elko County-White Pine County-
927 PM PST Sun Feb 18 2018

...WIND ADVISORY IS CANCELLED...

$$

NVZ041-191200-
/O.EXT.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/
Northeastern Nye County-
927 PM PST Sun Feb 18 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY...

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest early Monday morning.

* IMPACTS...High profile vehicles will have difficulty 
  maintaining lanes or straight driving, especially along north-
  south routes. Unsecured property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ040-191200-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/
Northwestern Nye County-
927 PM PST Sun Feb 18 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WINDS...West to northwest 25 to 35 mph with gusts to near 60 
  mph on higher terrain such as summits, passes, and ridge tops. 

* TIMING...Winds will be strongest early Monday morning.

* IMPACTS...High profile vehicles will have difficulty
  maintaining lanes or straight driving, especially along 
  north- south routes. Unsecured property could blow around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

LW
782 
WWUS75 KLKN 191035
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
235 AM PST Mon Feb 19 2018

NVZ040-200300-
/O.EXT.KLKN.WI.Y.0004.000000T0000Z-180220T0300Z/
Northwestern Nye County-
235 AM PST Mon Feb 19 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...West to northwest 25 to 35 mph with gusts to near 55 
  mph on higher terrain such as summits, passes, and ridge tops. 

* IMPACTS...High profile vehicles will have difficulty 
  maintaining lanes or straight driving, especially along 
  north- south routes. Unsecured property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ041-191200-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/
Northeastern Nye County-
235 AM PST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

* WINDS...West to northwest 25 to 35 mph with gusts to near 50 
  mph on higher terrain such as summits, passes, and ridge tops. 

* IMPACTS...High profile vehicles will have difficulty 
  maintaining lanes or straight driving, especially along 
  north- south routes. Unsecured property could blow around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
873 
WWUS75 KLKN 192159
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
159 PM PST Mon Feb 19 2018

NVZ040-200300-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-180220T0300Z/
Northwestern Nye County-
159 PM PST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...Northwest 20 to 30 mph with gusts to near 45 mph on 
  higher terrain such as summits, passes, and ridge tops. 

* IMPACTS...High profile vehicles will have difficulty maintaining
  lanes or straight driving. Unsecured property could blow 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
596 
WWUS75 KLKN 200315
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
715 PM PST Mon Feb 19 2018

NVZ040-200415-
/O.EXP.KLKN.WI.Y.0004.000000T0000Z-180220T0300Z/
Northwestern Nye County-
715 PM PST Mon Feb 19 2018

...WIND ADVISORY HAS EXPIRED...

Winds have subsided across northwestern Nye county.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 16, 2:45 AM PST, 12 hours 13 minutes earlier.

Area forecast discussion, Feb 16, 2:45 AM PST, 12 hours 13 minutes before
Area Forecast Discussion
National Weather Service Elko NV
245 AM PST Fri Feb 16 2018

.SYNOPSIS...Dry weather will prevail through Saturday, then a
strong cold front will move into the area late Saturday night and
Sunday bringing snow and much colder temperatures.

&&

.SHORT TERM...Today through Sunday. Dry northwest flow will
prevail through Saturday with moderating temperatures. A strong
cold front will then move into the region late Saturday night and
Sunday bringing snow, gusty winds, and much colder temperatures.
Snow accumulations mostly in the 1 to 3 inch range in the valleys,
with the highest accumulations in northern Elko county, and 1/2
inch or less across most of northern Nye county. Very windy
conditions on Sunday with west winds of 20 to 30 mph with gusts to
40 mph.

.LONG TERM...Sunday night through next Thursday.

Broad longwave trof digging into the western U.S. is slow to exit
and doesn't look to be clear of our area until Tuesday.

This will bring additional light to moderate snowfall to much of
northern and central NV. This far out models continue to show
timing and QPF discrepancies, but in general most all valley areas
can expect an additional one to two inches of snow from 4PM
Sunday through 4PM Monday. Highest snow amounts look to be over
the mountains of Elko County where 4-6 additional inches of snow
are expected.

Snow showers will taper off Monday night, leaving a very cold
polar airmass in its wake (the coldest air of the season). Just how
quickly skies scatter out will be a significant factor in how
cold the morning lows will be early on Tuesday, though by
Wednesday morning widespread valley lows in the single digits are
likely with some areas below zero.

Temperatures are slow to moderate upward Wednesday and Thursday,
with many areas staying below freezing still on Wednesday. The new
snowfall will play a factor in this.

Another system could move through on Thursday, but models are not
in agreement at this time. Regardless, it looks much weaker than
its predecessor, though would probably bring another shot of
colder air with it.

&&

.AVIATION...VFR conditions at all terminals over the next 24
hours.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

91/90/90
Hazardous weather outlook, Feb 15, 8:15 PM PST, 18 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Elko NV
815 PM PST Thu Feb 15 2018

NVZ030-031-033>041-170415-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
815 PM PST Thu Feb 15 2018

This hazardous weather outlook is for portions of Nevada...north
central Nevada...northeast Nevada...northwest Nevada and south
central Nevada.

.DAY ONE...Tonight and Friday.

No significant weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday.

Saturday night through Monday a strong cold front and potent
upper level storm system will produce light to locally moderate
valley snows, and moderate to locally heavy mountain snows early
Sunday morning through Monday evening. A period of windy conditions
Sunday afternoon and evening could also cause areas of blowing snow.
Expect slippery road conditions across much of the region later this
weekend and early next week.

Coldest airmass since the first half of December will settle into
the region early next week with subfreezing daytime readings and
minimum temperatures that could drop near or below zero in many
locations early Tuesday morning.

Wednesday will be dry but frigid.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report weather phenomena according to
standard operating procedure.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:48 PM PSTWinter Weather AdvisoryLKNElko, Eureka, Lander, White Pine3 days

Nearby

Wind Advisories in Nevada, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.